Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Higher-dimensional virtual diagonals and
ideal cohomology for triangular algebras

Authors: Alan L. T. Paterson and Roger R. Smith
Journal: Trans. Amer. Math. Soc. 349 (1997), 1919-1943
MSC (1991): Primary 47D25, 46H25
MathSciNet review: 1401782
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate the cohomology of non-self-adjoint algebras using virtual diagonals and their higher-dimensional generalizations. We show that infinite dimensional nest algebras always have non-zero second cohomology by showing that they cannot possess 2-virtual diagonals. In the case of the upper triangular atomic nest algebra we exhibit concrete modules for non-vanishing cohomology.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 47D25, 46H25

Retrieve articles in all journals with MSC (1991): 47D25, 46H25

Additional Information

Alan L. T. Paterson
Affiliation: Department of Mathematics, University of Mississippi, University, Mississippi 38677

Roger R. Smith
Affiliation: Department of Mathematics, Texas A&M University, College Station, Texas 77843

Keywords: Cohomology, nest algebra, operator algebra, diagonal, virtual diagonal, cocycle
Received by editor(s): July 10, 1995
Received by editor(s) in revised form: November 15, 1995
Additional Notes: Partially supported by grants from the National Science Foundation
Article copyright: © Copyright 1997 American Mathematical Society